Journal of Family Medicine and Primary Care

CASE REPORT
Year
: 2014  |  Volume : 3  |  Issue : 1  |  Page : 74--76

Mononucleosis-like drug rash: An interesting case presentation


Reshma T Vishnani1, Ram H Malkani1, Afsha A Topal1, HG Desai2 
1 Department of Dermatology, Jaslok Hospital and Research Centre, Mumbai, India
2 Department of Gastroenterology, Jaslok Hospital and Research Centre, Mumbai, India

Correspondence Address:
Reshma T Vishnani
Department of Dermatology, Jaslok Hospital and Research Centre, Mumbai - 400 026, Maharashtra
India

Dapsone hypersensitivity syndrome (DHS) is a rare adverse effect of the commonly prescribed drug dapsone. We present a case of a 35-year-old male who was referred to us from the gastroenterologist with complaints of rash, nausea, vomiting, and jaundice since 2 days with a provisional differential diagnosis of infectious mononucleosis or viral exanthema. On enquiry patient gave history of taking dapsone a week prior for refractory urticaria. After thorough investigations we diagnosed him with DHS. This syndrome occurs in a relatively small proportion of patients, but it is associated with considerable morbidity and mortality. The reason for presenting this case is to remind physicians of the unpredictability and potential severity of this reaction which makes it a major concern in clinical practice.


How to cite this article:
Vishnani RT, Malkani RH, Topal AA, Desai H G. Mononucleosis-like drug rash: An interesting case presentation.J Family Med Prim Care 2014;3:74-76


How to cite this URL:
Vishnani RT, Malkani RH, Topal AA, Desai H G. Mononucleosis-like drug rash: An interesting case presentation. J Family Med Prim Care [serial online] 2014 [cited 2020 Oct 27 ];3:74-76
Available from: https://www.jfmpc.com/article.asp?issn=2249-4863;year=2014;volume=3;issue=1;spage=74;epage=76;aulast=Vishnani;type=0